Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Tulsa, OK

February 24, 2007Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 24, 2007, 11:19 AM CST for Carroll County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2007, 11:19 AM CST (17:19 UTC)
Expired
Feb 24, 2007, 11:46 AM CST
In force
27 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Carroll County, AR

The radar

The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 552 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
552 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 241719
SVRTSA
ARC015-241800-
/O.NEW.KTSA.SV.W.0003.070224T1719Z-070224T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL NOON CST

* AT 1116 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 12 MILES SOUTH OF RUDD TO 15 MILES SOUTH OF
  OSAGE...MOVING NORTHEAST AT 70 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...RUDD...
  OSAGE...RULE AND CARROLLTON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3617 9359 3610 9349 3615 9328 3642 9332

$$
2 follow-up statements
000 
WWUS54 KTSA 241735
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1135 AM CST SAT FEB 24 2007

ARC015-241800-
/O.CON.KTSA.SV.W.0003.000000T0000Z-070224T1800Z/
CARROLL AR-
1135 AM CST SAT FEB 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
SOUTHEAST CARROLL COUNTY...

AT 1133 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DELMAR TO CARROLLTON...MOVING NORTHEAST AT 70 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COIN AND DENVER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3624 9344 3612 9345 3615 9328 3642 9332

$$
000 
WWUS54 KTSA 241746
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1147 AM CST SAT FEB 24 2007

ARC015-241757-
/O.CAN.KTSA.SV.W.0003.000000T0000Z-070224T1800Z/
CARROLL AR-
1147 AM CST SAT FEB 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST CARROLL COUNTY IS 
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3624 9344 3612 9345 3615 9328 3642 9332

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:49 AM CST, 30 minutes earlier.

Area forecast discussion, Feb 24, 10:49 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CST SAT FEB 24 2007

.MESOSCALE UPDATE...
A LINE SEVERE THUNDERSTORMS IS MOVING THROUGH THE
ARKANSAS RIVER VALLEY OF WEST CENTRAL ARKANSAS.
SHEAR IN THE 0 TO 1 KM LAYER IS EXTREME AND
SUPPORTIVE OF LOW-LEVEL ROTATION ALONG THE LEADING
EDGE OF THE LINE.  WHILE SURFACE BASED INSTABILITY
IS LOW AND MID-LEVEL STORM-RELATIVE FLOW IS WEAK...
A BRIEF TORNADO COULD OCCUR WITH THE LINE.

WE HAVE HAD A REPORT OF TREE AND POWER LINE DAMAGE
IN LE FLORE COUNTY...BUT THE LOCATION HAS NOT
YET PINNED DOWN.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY UNTIL 8 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...RED FLAG WARNING UNTIL 8 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

     WIND ADVISORY UNTIL 8 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...08
Hazardous weather outlook, Feb 24, 9:57 AM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
957 AM CST SAT FEB 24 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
956 AM CST SAT FEB 24 2007

...SEVERE STORMS POSSIBLE IN SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WESTERN ARKANSAS.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT...SPREADINDEX=67.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WESTERN ARKANSAS.

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE CURRENTLY ONGOING IN ASSOCIATION
WITH A POTENT UPPER LEVEL STORM SYSTEM APPROACHING THE REGION. LOW
LEVEL MOISTURE AND INSTABILITY HAS INCREASED THIS MORNING...
ESPECIALLY IN FAR SOUTHEAST OKLAHOMA. WITH VERY HIGH SHEAR AND
STRONG UPPER LEVEL DYNAMICS MOVING ACROSS THE REGION... THERE IS A
LIKELIHOOD FOR STRONGER STORMS TO ROTATE AND BECOME SEVERE. ALONG WITH
THE POSSIBILITY OF LARGE HAIL AND STRONG STRAIGHT LINE WINDS...
TORNADO DEVELOPMENT WILL ALSO BE POSSIBLE ACROSS SOUTHEAST
OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS.

A DRYLINE WILL SWEEP RAPIDLY EAST ACROSS THE AREA EARLY THIS AFTERNOON
ENDING THE SHOWERS AND THUNDERSTORMS FROM THE WEST. HOWEVER...COLD AIR
ALOFT NEAR THE CENTER OF THE UPPER LEVEL STORM SYSTEM MAY RESULT
IN THE DEVELOPMENT OF ANOTHER ROUND OF THUNDERSTORMS LATE THIS
AFTERNOON...ESPECIALLY IN FAR NORTHEAST OKLAHOMA. IF STORMS
DEVELOP...HAIL TO NEAR PENNY SIZE WILL BE POSSIBLE. ANY STORMS
THAT DEVELOP THIS AFTERNOON WILL DISSIPATE THIS EVENING WITH THE
LOSS OF HEATING.

IN ADDITION... VERY STRONG WINDS WILL DEVELOP BEHIND THE DRYLINE.
SOUTHWEST WINDS OF 20 TO 30 MILES AN HOUR WITH GUSTS TO OVER 40
MILES AN HOUR WILL BE COMMON BY THIS AFTERNOON. THIS WILL RESULT
IN RAPID DRYING OF FINE DORMANT FUELS AND AN EXTREME FIRE DANGER
THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS
AFTERNOON AND EVENING FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. WINDS WILL SLOWLY DIMINISH THIS EVENING AND HUMIDITIES
WILL RISE WHICH WILL LESSEN THE FIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ONGOING STORMS SHOULD BE MONITORED FOR LOCALIZED STRONG WIND
POTENTIAL. ANY STORMS THAT DEVELOP IN NORTHEAST OKLAHOMA LATE THIS
AFTERNOON SHOULD BE MONITORED FOR HAIL POTENTIAL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE NEXT STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS
WEDNESDAY AND THURSDAY. STRONG SOUTHERLY WINDS AHEAD OF THE SYSTEM
WEDNESDAY WILL AGAIN RESULT IN AN INCREASED FIRE DANGER.
EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 24, 9:49 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 AM CST SAT FEB 24 2007

ARZ001-010-011-019-020-029-OKZ072-076-241630-
BENTON AR-CRAWFORD AR-FRANKLIN AR-LE FLORE OK-MADISON AR-SEBASTIAN
AR-SEQUOYAH OK-WASHINGTON AR-
949 AM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON...CRAWFORD...BENTON AND MADISON

IN WEST CENTRAL ARKANSAS
     SEBASTIAN AND FRANKLIN

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 949 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING ALONG THE OKLAHOMA AND ARKANSAS STATE LINE FROM NEAR
SILOAM SPRINGS TO JUST WEST OF FORT SMITH TO SOUTH CENTRAL LE FLORE
COUNTY. THE LINE WAS MOVING NORTHEAST AT 30 MILES AN HOUR...WITH
INDIVIDUAL CELLS MOVING NORTHEAST AT NEARLY 60 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 6:01 PM CSTWind AdvisoryTSABenton, Carroll, Madison, Washington34 hr
Feb 24, 4:03 AM CSTRed Flag WarningTSABenton, Carroll, Madison, Washington16 hr
Feb 24, 10:27 AM CSTTornado WarningTSAFranklin, Sebastian63 min
Feb 24, 10:34 AM CSTSevere Thunderstorm WarningTSACrawford33 min
Feb 24, 10:55 AM CSTSevere Thunderstorm WarningTSAMadison34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.